Ohio, 2010

Tornadoes and Damaging Winds in Ohio, June 5 to 6, 2010

June 5 to 6, 2010 · NWS CLE · 15 events in 11 counties and zones

A stationary frontal system stretched across the lower Great Lakes on the morning of Saturday, June 5th. This resulted in a very warm and humid airmass over northern Ohio.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
7
Injuries
28
Property damage
$103 million
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A stationary frontal system stretched across the lower Great Lakes on the morning of Saturday, June 5th. This resulted in a very warm and humid airmass over northern Ohio. Outflow boundaries from earlier storms interacted with the stationary front to initiate thunderstorm development during the afternoon hours across inland northern Ohio. One of the stronger thunderstorms produced tornadoes in Richland and Holmes Counties. There were also a few reports of straight line thunderstorm wind damage. A rapidly deepening area of low pressure moved quickly east across southern lower Michigan during the evening hours. This low eventually moved across Lake Erie during the early morning hours of the 6th. Showers and thunderstorms developed across northern Indiana during the evening hours. These storms intensified and moved east along the stationary front and into Northwest Ohio. A devastating EF4 tornado developed over Wood County a little before midnight. This tornado moved into Ottawa County before dissipating. Seven people were killed and dozens of homes destroyed by the tornado. A weaker tornado also moved across portions of Lucas County. A third round of storms developed during the early morning hours of the 6th ahead of a cold front trailing the low. These storms moved across northern Ohio and produced pockets of damage. An EF1 tornado occurred in Ashtabula County around daybreak. A total of five tornadoes occurred in northern Ohio on June 5th and 6th. These tornadoes killed seven people, injured dozens and destroyed or damaged over a 100 homes. A school and a public administration building were also leveled. Damage estimates easily topped $100 million.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 5, 11:09 AM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 5, 11:09 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1209 PM EDT SAT JUN 5 2010

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE PLAINS WILL MOVE EAST ACROSS THE
LOCAL AREA TONIGHT AND SUNDAY MORNING. A WARM FRONT FROM THIS LOW
WILL LIFT NORTH ACROSS THE REGION TODAY. HIGH PRESSURE WILL BUILD
OVER THE UPPER OHIO VALLEY MONDAY AND TUESDAY. ANOTHER STORM
SYSTEM WILL AFFECT THE AREA DURING THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST
ACROSS THE AREA. THREAT FOR SEVERE WEATHER STILL EXISTS THIS
AFTERNOON INTO TONIGHT. LATEST OUTLOOK FROM THE STORM PREDICTION
CENTER IS NOW INDICATING THE MODERATE RISK FOR SEVERE WEATHER HAS
BEEN EXTENDED EAST ACROSS OHIO INTO PENNSYLVANIA.

THIS MORNINGS SOUNDING FROM WILMINGTON INDICATED LI VALUES OF -7
AND CAPE PUSHING 4000. WE ARE SEEING AN OCCASIONAL BREAK OF
SUNSHINE AND THIS WILL HELP TO BOOST TEMPERATURES INTO THE AROUND
80 DEGREE MARK. HOWEVER...EXTENSIVE CLOUD COVER STILL EXISTS
UPSTREAM SO GETTING AN EXTENSIVE PERIOD OF SUNSHINE DOES NOT LOOK
TO PROMISING.

SPENES GRAPHIC...SATELLITE PRECIPITATION ESTIMATE...INDICATES A
SWATH THAT TOUCHES OUR SOUTHERN PORTION OF THE FORECAST AREA IS AT
RISK FOR POTENTIALLY HEAVY RAIN THROUGH THE AFTERNOON. THIS AREA
IS WHERE THE GREATEST PLUME OF MOISTURE EXISTS AND APPEARS TO BE
ALONG THE FRONTAL BOUNDARY. FLASH FLOOD WATCH REMAINS IN EFFECT
ACROSS THE ENTIRE AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
AFTER THE SEVERE WEATHER THREAT DIES DOWN THIS EVENING...WILL HAVE
TO DEAL WITH WIDESPREAD MODERATE TO HEAVY RAIN. EXPECT MOST OF THE
AREA TO SEE BETWEEN 1 AND 2 INCHES OF RAIN BY MIDDAY SUNDAY. LOCAL
AMOUNTS OF TWICE THAT AMOUNT ARE POSSIBLE. FLOOD WATCH ALREADY OUT
AND GOES THROUGH NOON ON SUNDAY. EXPECT THINGS TO BEGIN TO DRY OUT
FROM WEST TO EAST TOMORROW MORNING. LOOKS LIKE MONDAY AND TUESDAY
WILL BE DRY AND QUIET AS HIGH PRESSURE BUILDS IN. DEW POINT TEMPS
WILL FINALLY FALL THROUGH THE 50S AS THE HIGH BUILDS. NEXT THREAT
FOR PRECIP WILL PROBABLY BE ON WEDNESDAY. HAVE USED A BLEND OF
GUIDANCE TEMPS TODAY.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
GFS AND ECMWF STILL SHOWING HIGH PRESSURE MOVING ACROSS THE AREA ON
THURSDAY MOVING NEAR THE EAST COAST ON FRIDAY. WILL CONTINUE WITH A
DRY FORECAST FOR BOTH THURSDAY AND FRIDAY. PRECIP ASSOCIATED WITH A
WARM FRONT SHOULD STAY TO THE WEST AND NORTHWEST OF THE AREA ON
FRIDAY...WHILE RETURN MOIST FLOW JUST BEGINS FRIDAY SO I DON'T THINK
WE'LL SEE ANY DIURNAL SHOWERS/TSTMS YET.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
FRONT NORTH OF THE AREA WILL DROP SOUTH INTO NORTHERN OHIO AND
NORTHWEST PA TONIGHT AND LINGER OVER THE REGION AS LOW PRESSURE
MOVES EAST ALONG THE FRONT. WITH ZONAL FLOW ALOFT SHOWERS/TSTMS
WILL GENERALLY BE MOVING FROM WEST TO EAST. EXPECT SCATTERED
SHOWERS AND THUNDERSTORMS EARLY...THROUGH LIKELY HOLDING OFF IN
THE EAST UNTIL AFTERNOON. THEN SHOWERS AND THUNDERSTORMS BECOMING
MORE WIDESPREAD LATE AFTERNOON AND INTO TONIGHT. WITH THE FRONTAL BOUNDARY
ACROSS THE AREA TONIGHT...LOW PRESSURE MOVING EAST ALONG THE
FRONT...A THETA-E MAX EXTENDING INTO THE REGION ALONG WITH STRONG
LOW LEVEL JET EXPECT SHOWERS AND THUNDERSTORMS TO BE QUITE
WIDESPREAD OVER THE AREA TONIGHT.

.OUTLOOK...AREAS OF NON VFR SUNDAY AND AGAIN WEDNESDAY.

&&

.MARINE...
INCREASING SOUTHWEST FLOW MAY REACH 10 TO 20 KNOTS RANGE BUT
NEARSHORE WATER PROBABLY WON'T BE TOO CHOPPY. HOWEVER THE CONCERN
FOR TODAY AND TONIGHT WITH BE LOCALLY HIGHER WIND AND WAVES WITH
THUNDERSTORMS. LOW PRESSURE MOVES EAST ACROSS THE LAKE TONIGHT WITH
WINDS SHIFTING TO THE NORTHWEST ON SUNDAY. WILL LIKELY SEE WAVES
INCREASE TO SMALL CRAFT ADVISORY POSSIBLY LATE TONIGHT BUT MORE
LIKELY IN THE NORTHWEST FLOW SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ003-006>014-
     017>023-027>033-036>038-047-089.
PA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...LOMBARDY
SHORT TERM...KUBINA
LONG TERM...RANDEL
AVIATION...RANDEL
MARINE...RANDEL
Hazardous weather outlook, Jun 5, 4:51 AM EST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
551 AM EDT SAT JUN 5 2010

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-061000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
551 AM EDT SAT JUN 5 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
LOCALLY HEAVY RAINFALL IS LIKELY. THERE IS ALSO A THREAT FOR
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS AND EVEN TORNADOES WILL BE
POSSIBLE. THE STORM PREDICTION CENTER HAS PLACED NORTHWEST OHIO IN
A MODERATE RISK OF SEVERE WEATHER. THE REMAINDER OF THE AREA IS
UNDER A SLIGHT RISK.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ061-142>149-162>169-061000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
551 AM EDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

The radar

The Cleveland radar (KCLE), 89 km away, was scanning. The volume nearest the first event began at 17:46 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 6 tornado. Local standard time, as filed.

Tornado, Richland

When
June 5, 12:46 PM EST to 12:47 PM EST
Where
Richland County, 2.28 mi ESE of East Mansfield to 2.55 mi NNW of Lucas
Rating
EF0
Path length
0.45 mi
Path width
20 yd
Property damage
$35,000
Reported by
NWS Storm Survey
Coordinates
40.739, -82.439

An EF0 tornado touched down in rural Richland County about two miles north northwest of Lucas. The initial touchdown occurred near the intersection of Crimson and Mount Zion Roads. The tornado then continued southeast for around four tenths of a mile before dissipating. The damage path suggests that the tornado may not have been in constant contact with the ground. The damage path was no more than 20 yards in width. A barn was leveled by the tornado and two other buildings were damaged. Four cattle were injured by flying debris. Debris from the destroyed barn was found about three miles away from the location of the touchdown.

Tornado, Holmes

When
June 5, 1:40 PM EST to 1:55 PM EST
Where
Holmes County, 1.05 mi W of Berlin to 3.44 mi ESE of Walnut Creek
Rating
EF1
Path length
8.83 mi
Path width
100 yd
Continued into
Tuscarawas, Oh (PBZ)
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
40.570, -81.820

An EF1 tornado touched down two miles northwest of Berlin around 2:40 pm EDT. The tornado then moved southeast to Walnut Creek and eventually moved into Tuscarawas County near Sugar Creek. This tornado did not appear to be in contact with the ground the entire length of the damage path. The damage path in Holmes County was nearly nine miles in length and up to 100 yards in width. Damage occurred to around a dozen homes and buildings along the damage path. Most of the damage was from lost roofing or siding. A camper trailer was blown over and a garage was also knocked off of it's foundation. Some large signs were torn off of the roof of a business located east of Berlin. The signs landed in a nearby parking lot and damaged at least eight cars. Dozens of trees and at least two utility poles were knocked down along the damage path.

Thunderstorm Wind, Trumbull

When
June 5, 1:50 PM EST
Where
Trumbull County, Warren
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
41.230, -80.820

Thunderstorm winds downed a few trees.

Thunderstorm Wind, Knox

When
June 5, 6:00 PM EST
Where
Knox County, 5 mi SE of Gambier
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
40.319, -82.153

Thunderstorm winds downed a couple large trees.

Thunderstorm Wind, Lucas

When
June 5, 9:55 PM EST
Where
Lucas County, 2.5 mi W of Whitehouse
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
41.520, -83.868

Thunderstorm wind gusts were estimated at 65 mph.

Tornado, Lucas

When
June 5, 10:00 PM EST to 10:05 PM EST
Where
Lucas County, 2.68 mi WNW of Whitehouse to 2.14 mi SSW of (Tol)toledo Express
Rating
EF1
Path length
3.4 mi
Path width
100 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
41.530, -83.870

An EF1 tornado touched downed northwest of Whitehouse in far western Lucas County. The initial touchdown occurred just east of the intersection of County Road 109 and State Route 64. The tornado then continued northeast on the ground for nearly three and a half miles before lifting near the intersection of Reed and Spencer Roads. Dozens of trees were downed along the damage path which was no more than 100 yards in width. A few homes and buildings sustained minor damage, mainly from lost roofing or siding.

Tornado, Wood

When
June 5, 10:20 PM EST to 10:30 PM EST
Where
Wood County, 1.6 mi SW of Moline to 0.77 mi E of Millbury
Rating
EF4
Path length
6.5 mi
Path width
400 yd
Continued into
Ottawa, Oh (CLE)
Deaths
7 direct, 0 indirect
Injuries
28 direct, 0 indirect
Property damage
$100 million
Reported by
NWS Storm Survey
Coordinates
41.551, -83.538

A devastating tornado moved across portions of northern Wood County during the late evening hours of June 5th. The tornado reached a peak intensity of EF4 and was responsible for the deaths of seven people. Five of the victims died immediately with the other two passing away from their injuries at later dates. The initial touchdown occurred east of Perrysburg along Oregon Road just to the north of the Ohio Turnpike. The tornado then moved east northeast toward Toledo Metcalf Field as an EF0 to EF1. The tornado intensified to an EF2 as it crossed East Broadway Street. Over two dozen homes in a neighborhood bordered by East Broadway to the west and State Route 795 to the north and east were heavily damaged or destroyed. The worst of the damage was along Shawnee and Neill Avenues in this neighborhood. The tornado then crossed State Route 795 and followed the highway toward Metcalf Field. The tornado intensified to EF3 at that time. Several homes along Moline-Martin Road were destroyed between State Route 795 and Metcalf Field. An occupant of one of the homes, an 87 year old man, was injured by the tornado and later died. As the tornado approached Metcalf Field it crossed a railroad yard and overturned a couple dozen railroad cars. The tornado then moved across the southern end of the airport grounds and destroyed the Lake Township Administrative and Police Department building located just northwest of the intersection of Cummings Road and State Route 795. A 20 year old female was killed by the tornado just outside of the police department. She had left her vehicle along with her boyfriend and child to seek refuge in the police station. She was caught outside and was reportedly killed by flying debris. At the police station, the tornado destroyed at least six police vehicles and one emergency response vehicle. The emergency response vehicle was found over 1000 feet away from its original position. One police vehicle was found wrapped around a large tree. After doing extensive damage to an agricultural business, the tornado struck the Lake Local School District complex along State Route 795 and Lemoyne Road. Lake High School took a direct hit from the tornado and was damaged enough to be considered destroyed. The nearby middle and elementary schools sustained considerable roof damage. The high school gymnasium was scheduled to hold a commencement ceremony for the graduating senior class on June 6th. Large sections of the gymnasium collapsed. A field house, cafeteria and auditorium adjacent to the high school were destroyed. At least eight school buses were overturned and destroyed by the tornado. The tornado continued to move parallel to and just north of State Route 795 at EF3 intensity. A 56 year old female was killed by flying debris while driving her car on State Route 795 near the school complex. The woman's daughters were following in another car which was also destroyed. The daughters both sustained minor injuries. The tornado continued east northeast and crossed Interstate 280 just north of the State Route 795 interchange before moving across open fields for about a mile. The tornado may have briefly weakened to EF2 intensity, but then strengthened back to EF3 intensity as it crossed Bradner Road to the west of Millbury. The tornado destroyed several homes in a neighborhood bordered by Bradner Road to the west and Cherry Street to the south. A 47 year old man was killed in house on Case Road in this neighborhood. The man's daughter was the valedictorian of the graduating senior class at Lake High School which was destroyed by the tornado. The tornado then intensified to EF4 as it approached Main Street on the north side of Millbury. Over a dozen homes were destroyed or heavily damaged along Main Street. A 36 year old woman and her four year old son were killed in one of the destroyed homes on Main Street. The woman's 37 year old husband died on June 12th from injuries sustained from the tornado. Several more homes were destroyed or heavily damaged on Hille Drive and Woodville Road before the tornado crossed North Fostoria Road and moved into Ottawa County as a weak EF3 or strong EF2 tornado. This tornado was on the ground for around six and a half miles in Wood County and destroyed or heavily damaged over 60 homes. Dozens of additional homes sustained minor damage with another couple hundred homes affected by the storm. Dozens of vehicles were also destroyed. Hundreds of trees were toppled or snapped by the tornado along the damage path which was up to 400 yards in width. The tornado debarked some of the larger trees along the damage path. At least one high tension utility pole was toppled by the tornado and widespread power outages occurred in Millbury and Walbridge. Damage to the Lake Township infrastructure was estimated at five million dollars with tens of millions of losses to the Lake Local School District. The exact number of injuries caused by this tornado is unknown, but at least 17 people had to be hospitalized in nearby Toledo. Debris from this tornado has been found dozens of miles away, including on some of the islands in western Lake Erie.

Tornado, Ottawa

When
June 5, 10:30 PM EST to 10:34 PM EST
Where
Ottawa County, 2.34 mi W of Clay Center to 0.17 mi NNW of Clay Center
Rating
EF3
Path length
2.3 mi
Path width
200 yd
Property damage
$2.4 million
Reported by
NWS Storm Survey
Coordinates
41.572, -83.415

A strong tornado moved into western Ottawa County from Wood County during the late evening hours of June 5th. The tornado entered the county at 11:30 pm EDT as a weak EF3 or strong EF2 tornado. A couple homes on Trowbridge Road just east of the county line were heavily damaged. The tornado then continued east northeast to just north of the intersection of Billman and Trowbridge Roads where a few more homes were significantly damaged. After crossing Billman Road, the tornado took a turn to the right and intensified back to EF3. The tornado crossed Reiman Road just south of Trowbridge Road and finally lifted just before reaching Bolander Road. Around a dozen homes near the intersection of Trowbridge Road and Reiman Road were damaged. In Ottawa County, a total of 11 homes were destroyed with another 14 homes sustaining major damage from the tornado. Around 20 additional homes sustained lesser damages. This tornado was on the ground in Ottawa County for just over two and a quarter miles and had a maximum width of around 200 yards. Two injuries were reported.

Thunderstorm Wind, Ottawa

When
June 5, 10:30 PM EST to 10:35 PM EST
Where
Ottawa County, 3 mi NE of Elmore to Oak Harbor
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
41.511, -83.259

A thunderstorm downburst downed trees from northeast of Elmore to near Oak Harbor.

Thunderstorm Wind, Ottawa

When
June 6, 1:55 AM EST to 2:15 AM EST
Where
Ottawa County, 3.5 mi W of Williston to 5.06 mi NNW of Lakeshore
Measured
50 kt (58 mph) estimated gust
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
41.600, -83.398

A thunderstorm downburst with winds estimated to be at least 60 mph downed dozens of trees across the northern third of Ottawa County during the early morning hours of June 6th. A few homes and buildings sustained minor damage, mainly from lost roofing or siding.

Thunderstorm Wind, Erie

When
June 6, 3:55 AM EST
Where
Erie County, Sandusky
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Law Enforcement
Coordinates
41.450, -82.720

Thunderstorm winds downed a tree and a power pole.

Thunderstorm Wind, Erie

When
June 6, 3:55 AM EST
Where
Erie County, 4 mi S of Sandusky
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
41.392, -82.720

Thunderstorm winds downed several tree limbs in Perkins Township.

Thunderstorm Wind, Lorain

When
June 6, 4:30 AM EST
Where
Lorain County, Elyria
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.370, -82.100

Thunderstorm winds downed a couple large tree limbs.

Thunderstorm Wind, Cuyahoga

When
June 6, 4:30 AM EST
Where
Cuyahoga County, Westlake
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Insurance Company
Coordinates
41.450, -81.920

Thunderstorm winds downed a few large tree limbs.

Tornado, Ashtabula

When
June 6, 5:01 AM EST to 5:06 AM EST
Where
Ashtabula County, 0.84 mi SW of West Andover to 1.4 mi SE of Andover
Rating
EF1
Path length
4.47 mi
Path width
100 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
41.591, -80.631

An EF1 tornado touched down in eastern Ashtabula County. The initial touchdown occurred southwest of Andover near the intersection of Mann and Creek Roads. The tornado then traveled east northeast for approximately four and a half miles before lifting near the intersection of Pymatuning Lake Road and State Route 85. The tornado moved across the south side of Andover and then crossed Main Street just east of town. Significant tree damage was observed southwest of Andover. A barn in the area was heavily damaged. A warehouse on the southeast side of Andover was damaged and many trees in the area toppled. Several homes in the town sustained damage, mainly from lost roofing or siding. Many cars were also damaged from flying debris or downed limbs. Dozens of downed trees were also reported along the remainder of the damage path. Several boats were tossed into Pymatuning Reservoir just as the tornado lifted. The tornado may not have been in continuous contact with the ground the entire length of the damage path. The damage path was no more than 100 yards in width.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Wood2010-06-0520FemaleOutside/Open AreasDirect
Tornado, Wood2010-06-0546MalePermanent HomeDirect
Tornado, Wood2010-07-2987MalePermanent HomeDirect
Tornado, Wood2010-06-1237MalePermanent HomeDirect
Tornado, Wood2010-06-0536FemalePermanent HomeDirect
Tornado, Wood2010-06-054MalePermanent HomeDirect
Tornado, Wood2010-06-0556FemaleVehicle/Towed TrailerDirect

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2010Every state in 2010This day in weather historyThe tornado archive for Ohio, 2010Warnings in Ohio, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232875, 240198, 240201, 240203, 240127, 232877, 239602, 239906, 240132, 243235, 240343, 242074, 242071, 242076, 239299.